Jump to content
CrazyBoards.org

Sign in to follow this  
IWantToDie

Switched from a SSRI to SNRI, feeling worse

Recommended Posts

Ok so long story short, I have been on different SSRIs for over 10 years and none of them helped. I am diagnosed with depression, general anxiety, and  social anxiety. All my psychs were pretty shit and didn't care about me, so after my latest one moved far away, I found a psych that did genetic testing.

So the  test basically tells you what medications will actually work for you, narrowing the list down, even including things such as Tylenol and other brands. My body metabolizes  the SSRIs way too quickly so they do jack shit. (!!!!) Okay cool so I've been on Celexa a few years. The plan is to cross taper Celexa and Pristiq over 7 days and take this otc supplement that I need. 

So I've been on Pristiq  a little over 2 weeks.

I feel like shit. I'm fatigued  24/7 and I have like super depression now and I can't be assed to do ANYTHING,  even talk sometimes. Now, is this normal to feel worse and it just takes more time or what? Has anyone been in this situation?

EDIT: I forgot to mention, I was born with depression/anxiety, it's a physical thing because my body is retarded and doesn't produce enough stuff. THANKS MOM

Edited by IWantToDie

Share this post


Link to post
Share on other sites

Yes, 100% the first 2 weeks of any SSRI I've ever done have made me feel like shit, and notably worse.

I'm currently going back up on Effexor which is like the brother to Pristiq and it's a complete nightmare of fatigue, spaceyness, and general confusion.

The only thing keeping me going is I remember what happens when it does kick in, and that's focus, concentration, less anxiety, less depression.

Edited by BrianOCD
  • Like 1

Share this post


Link to post
Share on other sites

Okay, yeah I want to give it a chance  but everyday is such a struggle, my appt is on the 17th and that will be exactly a month on Pristiq. I've never been on a SNRI before so this is all  new to me. Today I felt okay, so we shall see.

I'm sorry you feel that way, I feel super fatigued too. I mean I've always felt that way on Celexa but now it's even worse, I basically want to lay down all day. :( I'm not noticing any spacyness or confusion. The other supplement I'm taking is a prenatal prescription, Ensure. I think for like folic acid and stuff my body doesn't  produce. She also mentioned lithium down the road if I need it.

Share this post


Link to post
Share on other sites

The worst for me is that dread feeling in the stomach the first few weeks on a new AD...It's like I want to cry but can't really, and also a bit of anxiety....

Your issues look similar to mine, Effexor made me feel like a new person.  Lots of confidence...after 3 months on it you're gonna feel like a million bucks.  You just have to pay the price of the start up effects...

The only thing that sucks about Effexor is the sexual side effects and the drowsiness that kind of lingers throughout treatment.  I had to drink a lot of caffeine and I would run daily to wake myself up.  May be different for you, some people get insomnia.

I've taken effexor for about 7 years now and it's the best medication for my symptoms.

Edited by BrianOCD

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

Sign in to follow this  

×